Alert archive / Texas / High Wind Warnings in 2006

High Wind Warning 5, NWS Lubbock, TX

September 21, 200612 counties in Texas

NWS Lubbock, TX issued this high wind warning at Sep 21, 2006, 4:23 AM CDT for 12 counties in Texas. It took effect at Sep 21, 2006, 9:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 21, 2006, 4:23 AM CDT (09:23 UTC)
In effect from
Sep 21, 2006, 9:00 AM CDT
Expired
Sep 21, 2006, 3:30 PM CDT
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 591 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
591 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1873 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 210923
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
423 AM CDT THU SEP 21 2006

...POWERFUL STORM THREATENS THE AREA WITH HIGH WINDS TODAY...

.A POWERFUL STORM DEEPENING OVER THE CENTRAL HIGH PLAINS THIS
MORNING WILL GENERATE WINDS CLOSE TO HIGH WIND LEVELS OVER MUCH
OF NORTHWEST TEXAS TODAY. THE STRONGEST WINDS ARE EXPECTED FROM
THE CENTRAL AND NORTHERN PARTS OF THE TEXAS SOUTH PLAINS INTO THE
TEXAS PANHANDLE. LESSER GUSTS WILL OCCUR OVER THE EXTREME SOUTHERN
SOUTH PLAINS AND ROLLING PLAINS. THE STORM WILL MOVE FAR ENOUGH
AWAY FOR WINDS TO SLOWLY SUBSIDE LATER TODAY.

TXZ021>024-027>030-035-036-211400-
/O.NEW.KLUB.HW.W.0005.060921T1400Z-060921T1900Z/
/O.EXT.KLUB.WI.Y.0010.060921T1200Z-060921T1400Z/
/O.EXT.KLUB.WI.Y.0010.060921T1900Z-060921T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-LUBBOCK-
CROSBY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...LUBBOCK...SLATON...WOLFFORTH...
CROSBYTON...RALLS
423 AM CDT THU SEP 21 2006

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 2 PM CDT
THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 2 PM TO 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 2 PM CDT
THIS AFTERNOON...OVER THE CENTRAL AND NORTHERN SOUTH PLAINS...AND 
EXTREME SOUTHERN TEXAS PANHANDLE. A WIND ADVISORY REMAINS IN
EFFECT UNTIL 9 AM THIS MORNING AND THEN AGAIN FROM 2 PM TO 6 PM
CDT THIS AFTERNOON.

WESTERLY WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH
BY MID MORNING. WINDS SHOULD BEGIN TO DIMINISH MOST AREAS BY
MIDDAY OR EARLY AFTERNOON...BUT WILL REMAIN CAPABLE OF 35 TO 45
MPH GUSTS. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE WINDS MAY BE
CAPABLE OF DOWNING TREE LIMBS AND POWER LINES.
 
$$

TXZ033-034-211400-
/O.NEW.KLUB.HW.W.0005.060921T1400Z-060921T1900Z/
/O.EXB.KLUB.WI.Y.0010.060921T1200Z-060921T1400Z/
/O.EXB.KLUB.WI.Y.0010.060921T1900Z-060921T2300Z/
COCHRAN-HOCKLEY-
INCLUDING THE CITIES OF...MORTON...LEVELLAND
423 AM CDT THU SEP 21 2006

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 2 PM CDT
THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 2 PM TO 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 2 PM CDT
THIS AFTERNOON...OVER THE CENTRAL AND NORTHERN SOUTH PLAINS...AND 
EXTREME SOUTHERN TEXAS PANHANDLE. A WIND ADVISORY REMAINS IN
EFFECT UNTIL 9 AM THIS MORNING AND THEN AGAIN FROM 2 PM TO 6 PM
CDT THIS AFTERNOON.

WESTERLY WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH
BY MID MORNING. WINDS SHOULD BEGIN TO DIMINISH MOST AREAS BY
MIDDAY OR EARLY AFTERNOON...BUT WILL REMAIN CAPABLE OF 35 TO 45
MPH GUSTS. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE WINDS MAY BE
CAPABLE OF DOWNING TREE LIMBS AND POWER LINES.

$$

TXZ039>044-211730-
/O.EXA.KLUB.WI.Y.0010.060921T1200Z-060921T2300Z/
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT
423 AM CDT THU SEP 21 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...
OVER THE EXTREME SOUTHERN SOUTH PLAINS AND ROLLING PLAINS. 

WESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY MID
MORNING...WITH A FEW GUSTS UP TO 50 MPH POSSIBLE. WINDS WILL
SLOWLY DIMINISH LATER THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ025-026-031-032-037-038-211730-
/O.CON.KLUB.WI.Y.0010.060921T1200Z-060921T2300Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE
423 AM CDT THU SEP 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON
OVER THE ROLLING PLAINS. 

WESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY MID
MORNING...WITH A FEW GUSTS UP TO 50 MPH POSSIBLE. WINDS WILL
SLOWLY DIMINISH LATER THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KLUB 211526
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1026 AM CDT THU SEP 21 2006

...STRONG WINDS LIKELY ACROSS THE SOUTH PLAINS TODAY...

.A POWERFUL STORM SYSTEM CENTERED OVER KANSAS WILL PROVIDE STRONG
WINDS TO MUCH OF WEST TEXAS TODAY. THE STRONGEST WINDS ARE
EXPECTED TO OCCUR OVER THE EXTREME SOUTHWEST TEXAS PANHANDLE
...CENTRAL AND NORTHERN SOUTH PLAINS THROUGH THIS AFTERNOON.

TXZ021>024-027>030-033>036-212300-
/O.UPG.KLUB.WI.Y.0010.060921T1900Z-060921T2300Z/
/O.EXT.KLUB.HW.W.0005.000000T0000Z-060921T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS
1026 AM CDT THU SEP 21 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG WEST WINDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS
APPROACHING 60 MPH ARE LIKELY. THE STRONG WINDS ARE EXPECTED TO
SLOWLY DIMINISH LATER THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ025-026-031-032-037>044-212300-
/O.CON.KLUB.WI.Y.0010.000000T0000Z-060921T2300Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-
KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...
JAYTON...ASPERMONT
1026 AM CDT THU SEP 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

WESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY MID
MORNING...WITH A FEW GUSTS UP TO 50 MPH POSSIBLE. WINDS WILL
SLOWLY DIMINISH LATER THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KW
000 
WWUS74 KLUB 212030
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT THU SEP 21 2006

TXZ021>024-027>030-033>036-212130-
/O.CAN.KLUB.HW.W.0005.000000T0000Z-060921T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS
330 PM CDT THU SEP 21 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELED THE HIGH
WIND WARNING. 

A POWERFUL STORM SYSTEM WILL CONTINUE MOVING AWAY THIS EVENING.
WEST WINDS WILL SLOWLY DIMINISH THROUGH THE REMAINDER OF THE
AFTERNOON AND EVENING.

$$

TXZ025-026-031-032-037>044-212130-
/O.CAN.KLUB.WI.Y.0010.000000T0000Z-060921T2300Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-
KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...
JAYTON...ASPERMONT
330 PM CDT THU SEP 21 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELED THE WIND
ADVISORY. 

A POWERFUL STORM SYSTEM WILL CONTINUE MOVING AWAY THIS EVENING.
WEST WINDS WILL SLOWLY DIMINISH THROUGH THE REMAINDER OF THE
AFTERNOON AND EVENING.

$$

KW

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Sep 21, 3:58 AM CDT, 25 minutes earlier.

Area forecast discussion, Sep 21, 3:58 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
358 AM CDT THU SEP 21 2006

.SHORT TERM...
POWERFUL DYNAMIC LOW PRESSURE SYSTEM IS CHURNING EAST ACROSS NORTH-
CENTRAL NEW MEXICO...APPEARING IN GOOD AGREEMENT WITH MOST RECENT
SHORT TERM SOLUTIONS. STORM IS ABOUT TO UNDERGO A RAPID DEEPENING OR
LOWERING OF CENTRAL PRESSURE AS IT COMES OUT ACROSS THE NORTHEAST
NEW MEXICO HIGHLANDS AND THE WESTERN OKLAHOMA PANHANDLE...THEN
CURVES UP INTO WESTERN KANSAS LATER THIS MORNING. ALL SHORT TERM
SOLUTIONS DEEPEN THE LOW BY ABOUT 100 METERS AT 500 MB FROM 06Z
UNTIL 18Z THURSDAY. THIS RESULTS IN A MUCH TIGHTER LOW TO MID LEVEL
PRESSURE AND HEIGHT GRADIENT...WITH GENERAL AGREEMENT OF H850-H700
WINDS NEAR 50 KTS ACROSS NORTHWEST ZONES AT 12Z SLIDING EAST AND
SOUTHEAST ACROSS CENTRAL AND THEN EASTERN ZONES BY 18Z. MIXING
WILL BE KEY TO GENERATING SURFACE WINDS. SHARP SUBSIDENCE ON BACK
SIDE OF SHOWERS EARLY THIS MORNING SUGGESTS THERE IS ADEQUATE
REASON TO EXPECT A THREAT OF 50 KT GUSTS AT THE SURFACE FROM MID
MORNING UNTIL AROUND OR SHORTLY AFTER MIDDAY OVER CENTRAL AND
NORTHERN ZONES ON THE CAPROCK. MOS OBJECTIVE GUIDANCE APPEARS
SOLID FOR ADVISORIES ACROSS ALL OF THE AREA...BUT LESS SUPPORTIVE
OF HIGH WINDS. WE STILL SUSPECT THE MOS EQUATIONS MAY HAVE
DIFFICULTY WITH A HIGHLY UNSEASONABLE SYSTEM SUCH AS THIS. EVEN IF
WINDS REMAIN MARGINAL OR SLIGHTLY BELOW HIGH WIND THRESHOLDS...THE
EARLY SEASON RISK TO TREES AND LIMBS STILL WARRANTS A HIGH WIND
WARNING...WE BELIEVE. SO...WE HAVE EXPANDED THE WIND ADVISORY TO
ENTIRE AREA FOR TODAY...WHILE COUCHING A HIGH WIND WARNING ON THE
CAPROCK MAINLY CENTRAL AND NORTHERN ZONES FROM MID MORNING TO
EARLY AFTERNOON. WINDS EXPECTED TO DIMINISH LATER TODAY BUT MAY
YET STAY BREEZY EVEN INTO TONIGHT. DRIER AIR STILL SUPPORTS LOWER
MINIMUMS TONIGHT. MCQUEEN

.LONG TERM...
MUCH OF FOCUS GIVEN TO TODAY AND FRIDAY WITH CURRENT STORM SYSTEM
AND NEXT SYSTEM RAPIDLY ON ITS HEELS. 140+ KT 250 MB JET TO BE
DIVING INTO THE PACIFIC NORTHWEST THIS EVENING...BEFORE WORKINGS ITS
WAY TO THE SOUTH SIDE OF THE BROAD TROUGH ESTABLISHED OVER THE WESTERN TWO
THIRDS OF THE UNITED STATES BY FRIDAY EVENING. THIS WILL AGAIN
RESULT IN CYCLOGENESIS TO OUR NORTH...WITH SURFACE LOW CENTERED
ANYWHERE FROM THE TEXAS PANHANDLE TO SOUTHWEST KANSAS DEPENDING ON
YOUR MODEL OF PREFERENCE. WHATEVER THE TRUE SOLUTION...THIS WILL SPELL
ANOTHER WINDY DAY FOR FRIDAY...ALTHOUGH 00Z GUIDANCE DOES SUGGEST
THAT GRADIENT/WINDS WILL NOT BE AS STRONG AS TODAY.
SPECIFICALLY...MAV AND MET GUIDANCE SUGGEST SUSTAINED SURFACE WINDS
OF 20 TO 30 MPH (WITH GUSTS TO 40 MPH) FRIDAY AFTERNOON AND
EVENING...JUST BELOW WIND ADVISORY LEVEL. THUS...HAVE NO
HIGHLIGHTS FOR FRIDAY ATTM. ADDITIONALLY...THE WINDY
CONDITIONS...COUPLED WITH WARM TEMPERATURES AND LOW RHS /CURRENTLY
FORECAST BETWEEN 15 AND 20 PERCENT/ WILL RESULT IN ELEVATED FIRE
WEATHER CONCERNS. HOWEVER...RECENT MOISTURE/GREEN VEGETATION
SHOULD HELP TO MITIGATE THE THREAT SOMEWHAT.

COLD FRONT THEN EXPECTED TO MOVE THROUGH THE CWA LATE FRIDAY
(WRF/NMM) OR EARLY SATURDAY (GFS) AS THE SURFACE LOW PROPAGATES
RAPIDLY OFF TO THE NORTHEAST. THIS WILL MEAN COOLER TEMPERATURES FOR
SATURDAY. DID BUMP TEMPERATURES UP SLIGHTLY FRIDAY...WITH GUSTY
SOUTH TO SOUTHWEST WINDS...AND DOWN SLIGHTLY SATURDAY WITH FRONTAL
PASSAGE. AFTER A PLEASANT SUNDAY WITH HIGHS IN THE 70S...EXPECT A
WARMING TREND THROUGH THE EARLY AND MIDDLE PARTS OF NEXT WEEK. THERE
MAY BE ANOTHER COLD FRONT IMPINGING ON THE AREA BY MID-WEEK.

PRECIPITATION CHANCES CONTINUE TO LOOK MINIMAL AT BEST THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK BEFORE MOISTURE MAY BE ABLE TO
RETURN TO THE REGION BY THE EARLY TO MIDDLE PARTS OF NEXT WEEK. HAVE
MAINTAINED DRY FORECAST THROUGHOUT THE EXTENDED. OVERALL...FEW
CHANGES MADE TO THE EXTENDED.

&&

.FIRE WEATHER...
VERY STRONG WINDS EXPECTED TODAY WITH HUMIDITIES LOWERING BELOW
15 PERCENT MAY BE ENOUGH FOR A WILDFIRE THREAT OVER PARTS OF THE
WESTERN SOUTH PLAINS. WE WILL ATTEMPT TO ASSESS THE LATEST NFDRS
DANGER RATINGS A LITTLE LATER THIS MORNING IN ORDER TO DETERMINE
IF CRITERIA MAY BE MET. NOTE THAT LOW HUMIDITY AND GUSTY WINDS ARE
EXPECTED AGAIN FRIDAY PRIOR TO A COLD FRONT EARLY ON THE WEEKEND.
MCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        80  50  79  50 /   0   0   0  10
TULIA         81  53  83  53 /  10   0   0  10
PLAINVIEW     85  55  83  54 /  10   0   0  10
LEVELLAND     86  55  86  58 /  10   0   0  10
LUBBOCK       88  57  86  56 /  10   0   0  10
BROWNFIELD    87  58  89  58 /  10   0   0  10
CHILDRESS     89  59  91  58 /  20  10   0  10
SPUR          88  58  92  60 /  20   0   0  10
ASPERMONT     92  63  94  63 /  20  10   0  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM THURSDAY TO 9 AM THURSDAY FOR THE
FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...COCHRAN...CROSBY...
FLOYD...HALE...HOCKLEY...LAMB...LUBBOCK...PARMER...AND SWISHER.

HIGH WIND WARNING FROM 9 AM THURSDAY TO 2 PM THURSDAY FOR THE
FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...COCHRAN...CROSBY...
FLOYD...HALE...HOCKLEY...LAMB...LUBBOCK...PARMER...AND SWISHER.

WIND ADVISORY FROM 2 PM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...COCHRAN...CROSBY...
FLOYD...HALE...HOCKLEY...LAMB...LUBBOCK...PARMER...AND SWISHER.

WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: CHILDRESS...COTTLE...DICKENS...GARZA...HALL...
KENT...KING...LYNN...MOTLEY...STONEWALL...TERRY...AND YOAKUM.

&&

05/23
Hazardous weather outlook, Sep 20, 1:07 PM CDT, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
107 PM CDT WED SEP 20 2006

TXZ021>044-211200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
107 PM CDT WED SEP 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE EXTREME
SOUTHWESTERN TEXAS PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS LATE
THIS AFTERNOON OR EARLY THIS EVENING. THESE STORMS WILL QUICKLY MOVE
AND DEVELOP NORTHEAST...OVERSPREADING PORTIONS OF THE CENTRAL AND
NORTHERN SOUTH PLAINS THROUGH THE EVENING HOURS...AND INTO THE
ROLLING PLAINS AND SOUTHEASTERN PANHANDLE AROUND OR JUST AFTER
MIDNIGHT.

CONDITIONS WILL BE FAVORABLE FOR LOCALIZED OCCURRENCES OF LARGE HAIL
AND DAMAGING THUNDERSTORM WINDS IN ASSOCIATION WITH THESE STORMS.
THE MOST LIKELY LOCATIONS TO EXPERIENCE SEVERE WEATHER WILL BE NORTH
AND WEST OF A LINE FROM PLAINS...TO LUBBOCK...TO MATADOR...TO
MEMPHIS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS

WESTERLY WINDS WILL INCREASE QUICKLY THURSDAY MORNING. SUSTAINED
SPEEDS OF 25 TO 35 MPH WITH GUSTS APPROACHING 45 MPH WILL BE
POSSIBLE THROUGH AT LEAST MID AFTERNOON OVER THE EXTREME SOUTHERN
TEXAS PANHANDLE...AND THE NORTHERN SOUTH PLAINS AND ROLLING PLAINS.

OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW
FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...
ESPECIALLY OVER THE NORTHERN HALF OF THE OUTLOOK AREA.

Nearby

High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.